MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 411806
Medical Device Problem Codes Material Disintegration (1177); Material Erosion (1214)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 8 of 10 e1: complainant city: (b)(6) based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.
 
Event or Problem Description
It was reported by the nurse that the moldable material of the wafers was cracked.The product was not used by patient.The photographs depicting the issue were received from the complainant.
 
Event or Problem Description
To date, additional patient or event details were received which have been added.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: b5: describe event of problem e1: name of affiliation g2: report source h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary b5: describe event of problem: company representative who was in charge of the hospital reported that hospital adopts a method of molding moldable products upside down (reverse molding) instead of the usual method.Therefore, the defect was discovered during the molding process of the bottom part of the product.E1: name of affiliation: severance hospital g2: report source: updated to include company representative h10: investigation summary photograph, video and/or physical sample evaluation: ¿ there are photographs associated with this case and in these, the reported defect can be seen.No unused return sample was expected.Batch record revision results: lot 2d01617 was manufactured on 24/apr/2022, in ats #2 line, with a total of (b)(4) market units (mkus).The complaints investigator performed a batch record review on 19/jan/2024, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material identification (id) 1224651 and manufacturing order (b)(4).The production process, in-process control, testing results and packaging of products was run according to the process instruction (pi).Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on 19/jan/2024, complaints investigator ran a query in database in order to verify the complaints reported for the 2d01617 lot for the malfunction code ¿inner film layer exposed (i.E moldable skin barrier layers separate or delaminate from inner film layer)¿ defect and as result no additional type 2 complaint was identified during this search as per work instructions (wi).Historical nonconformance review: on 19/jan/2024, complaints investigator ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa) (s) associated to the malfunction code ¿inner film layer exposed (i.E moldable skin barrier layers separate or delaminate from inner film layer)¿ defect for the lot number 2d01617 and as result, no nonconformance / corrective action / preventive actions (capa) (s) for this malfunction code were generated during the manufacturing process of the referenced lot.Current quality controls: based on the process instruction (pi), the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: test methods (tm) "visual inspection": ¿ frequency: 2 samples per ultrasonic welder ¿ sample quantity: 2 samples per ultrasonic welder ¿ acceptance criteria: accept = 0 | reject = 1 defect rate analysis: there have only been ten (10) defective parts confirmed to date from a lot size 50400 products.This represents a defect rate of only 0.020%, which is well within an appropriate acceptable quality level (aql) for this defect which should be 0.25% based on our standard operating procedure (sop).In addition, all of the in-process testing on this lot did not find a single defective pouch, which confirms that the lot is unlikely to breach an acceptable quality level (aql) of 0.25.This issue certainly appears to be an isolated incident, but more importantly to date, it is well within our accepted acceptable quality level (aql) level for this type of failure mode or defect.Conclusions: the review of the batch record for lot 2d01617 showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements, all applicable manufacturing and quality processes were followed, and no discrepancies or deviations were recorded.No changes to the end-to-end manufacturing process or components used during assembly of the batch were made.No nonconformity has been registered during the manufacturing process of the affected lot for the malfunction code ¿inner film layer exposed (i.E moldable skin barrier layers separate or delaminate from inner film layer)¿ defect.No additional complaints were reported for lot affected related to the malfunction code ¿inner film layer exposed (i.E moldable skin barrier layers separate or delaminate from inner film layer)¿ defect.Based on this, no negative trend was identified.Based on preliminary investigation results, there is no objective evidence that other products are impacted, and the issue appears to be isolated.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key18462733
Report Number9618003-2024-00018
Device Sequence Number16935621
Product Code EXE
UDI-Device Identifier00768455187065
UDI-Public00768455187065
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number411806
Device Lot Number2D01617
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown